Enoxaparin induced eruptive angiokeratoma, an extremely rare side effect
Enoxaparin is one of the most commonly used anticoagulants in the management of thromboembolic events. Herein we report a unique case of enoxaparin induced eruptive angiokeratomas in a patient with a history of ischemic cardiomyopathy who presented with acute decompensated heart failure and a new-onset generalized skin rash that bleeds on trauma, suggestive of angiokeratomas. Dermoscopic examination, as well as skin biopsy, were done upon clinical suspicion of eruptive angiokeratomas, to confirm the diagnosis. Dermoscopy showed dark lacunae surrounded by erythema, while skin biopsy revealed dilated congested capillaries lined by flat endothelial cells in the papillary dermis, both confirming the diagnosis of angiokeratoma. Enoxaparin induced eruptive angiokeratomas was suspected when the skin eruption showed spontaneous dramatic resolution upon withdrawal of enoxaparin followed by its substitution with warfarin, during the course of the patient’s treatment. Enoxaparin induced eruptive angiokeratoma is an extremely rare side effect. Physicians should have a high index of clinical suspicion, and promptly discontinue the drug, as this is the only proven treatment for this condition.
KeywordsEnoxaparin Angiokeratoma Anticoagulants
Compliance with ethical standards
Conflict of interest
There are no conflicts of interest.
The authors certify that they have obtained all appropriate patient consent forms. In the form, the patient has given his consent for his images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published, and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.
- 1.Coelho J, Izadi D, Gujral S (2016) Enoxaparin-induced skin necrosis. Eplasty 16:ic40.Google Scholar